# SDR HCM2007F00001

- Difficulty date: September 28, 2007
- Submitted: October 18, 2007
- Operation: Air carrier
- Aircraft: N11QG
- Make and model: Urocop EC 130 B4
- Aircraft serial: 3534
- Engine: Tmeca ARRIEL2B1
- System (JASC): 7300 · Engine Fuel and Control
- Part: Unknown
- Condition: Unknown
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

AT APPROX 8000 FT ALTITUDE AT CRUISE FLT, NOTICED 2 MINOR KICKS & SLIGHT YAWS APPROX 30 SECONDS APART, REVIEWED INSTRUMENTS AND GAUGES, NOTHING ABNORMAL DETECTED.  FLT CONTINUED, AT 1 HOUR INTO CRUISE FLT, APPROX 100 KNOTS AIRSPEED, AC EXPERIENCED A SUBSTANTIAL YAW NOSE TO THE RT, THEN LOW ROTOR AUDIO WARNING (SOLID TONE) ACTIVATED, PILOT VERIFIED THAT ROTOR RPM HAD DETERIORATED AND WAS BELOW 360 NR AND DECREASING, PILOT ALSO OBSERVED THAT A YELLOW WARNING LIGHT HAD ILLUMINATED (POSSIBLY THE AMBER (GOV) LIGHT (NOT CONFIRMED) ON WARNING PANEL, PILOT ENTERED AN AUTOROTATION AND AFTER APPROX 8 SECONDS RECOVERED ROTOR RPM INTO NORMAL RANGE.  PILOT CONTINUED WITH AUTOROTATION AND WHEN APPROACHING HIS SELECTED LANDING SIGHT HE OBSERVED AN OBSTRUCTION IN THE LANDING SIGHT, HE THEN PULLED IN MORE COLLECTIVE AND AT THAT TIME HE NOTICED THAT HE HAD RECOVERED ENGINE POWER TO MAIN ROTOR, PILOT EXTENDED HIS GLIDE PATH AND PROCEEDED WITH A (LOW POWER) PRECAUTIONARY LANDING.  AFTER LANDING AND PRIOR TO SHUTDOWN IT WAS NOTED BY PILOT THAT (NO) CAUTION OR WARNING LIGHTS WERE ILLUMINATED.  A NORMAL SHUTDOWN WAS PERFORMED.  AFTER SHUTDOWN FLIGHT REPORT REVEALED (NO) FAILURES, FAULT CODES OR EXCEEDENCES HAD OCCURRED. RECORDED FLT NR WAS 771.  A THROUGH INSPECTION OF FADEC WIRING HARNESS, FUEL AND FUEL SYSTEM, ENGINE AND RELATED CONTROLS WERE PERFORMED BY MAINTENANCE PERSONNEL, NO ABNORMAL DEFECTS WERE FOUND.  AIRCRAFT AND ENGINE WAS GROUND RAN AND ALL PARAMETERS FOUND NORMAL A OPERATIONAL HOVER CHECK WAS PERFORMED AND FOUND SATISFACTORY, A OPERATIONAL FLIGHT CHECK WAS PERFORMED AND FOUND SATISFACTORY.  MAINT SUSPECTS POSSIBLE ECU INTERNAL FAULT OR POSSIBLE HMU FAULT (DELTA P),  NOTE: EBCAU DID NOT ENGAGE DURING THIS OCCURRENCE.  MAINTENANCE R & R ECU & HMU.  REMOVED ITEMS  SENT TO THE MFG FOR ANALYSIS AND INVESTIGATION FOR POSSIBLE DEFECTS RELATING TO THIS OCCURRENCE.  OPERATOR STRONGLY SUGGESTS MFG EVALUATE POSSIBLE FAILURES OF THIS NATURE AND EVALUATE POSSIBILITY OF APPROVING PILOT ACTIVATED EBCAU PROCEDURES IN CERTAIN EMERGENCY SITUATIONS.  MFG SHOULD EVALUATE INSTALLING A REDUNDANT SAFETY SYS (SUCH AS A PROHIBITING RE-INJECTION PRESSURE SWITCH, OR SIMILAR SYSTEM) TO ELIMINATE POSSIBILITY OF START FUEL SYS BEING (RE-ENERGIZED) DURING NORMAL FLIGHT OPERATIONS, THIS SCENARIO COULD LEAD TO A DECELERATION OF ENGINE AND POSSIBLE FLAMEOUT.  FADEC WOULD NOT DETECT THIS TYPE OF DEFECT AS A FAILURE AND WOULD THEREFORE NOT RECORD A FAULT OR ENERGIZE EBCAU.  (K)
